MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 25AGFN-756
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2008
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2008, a 25mm sjm regent heart valve w/ flex cuff was implanted in the patient.On (b)(6) 2024, it was reported that the patient passed away.
 
Event or Problem Description
It was reported that on (b)(6) 2008, a 25mm sjm regent heart valve w/ flex cuff was implanted in the patient.On (b)(6) 2024, it was reported that the patient passed away; however, there was no allegation of malfunction against the valve.In addition, there is no indication the device caused or contributed to the patient death.Subsequent to the previously filed report, additional information was received as there was no allegation of malfunction against the valve.In addition, there is no indication the device caused or contributed to the patient death.
 
Additional Manufacturer Narrative
H6 health effect - clinical code 4480 was removed.H6 health effect - impact code 1802 was removed.H6 medical device problem code 2993 was removed.Upon further review, this event should not have been submitted as a medical device report as there is no allegation of device malfunction against the implanted valve and/or implant procedure.In addition, the patient passed away; however, they did not experience any adverse consequences related to the event and/or procedure.An event of 25 mm regent heart valve w/ flex cuff was implanted and 16 years from implant patient death was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Per the information available abbott cannot further speculate on why the reported death occurred.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From medical review: "cause of death is unknown.It was noted that the valve implanted had not failed.The patient was cremated and the valve was also cremated.No allegations against the implanted valve and/or the implant procedure.If additional information is received the event will be reassessed.".

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19897756
Report Number2135147-2024-03777
Device Sequence Number6821266
Product Code LWQ
UDI-Device Identifier05414734006262
UDI-Public(01)05414734006262(17)121201(10)0002635983
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2012
Device Catalogue Number25AGFN-756
Device Lot Number0002635983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age56 YR
Patient SexMale